Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

I am anemic. What to do ?

I am 32 male, obese individual height 5ft 7 in, weight 122 kgs. Two years back, I was diagnosed with fatty liver . Last month, I started feeling extremely weak and consulted a Dr. Blood tests revealed low Haemoglobin levels of 10.8. Last year it was 14. I was advised upper GI endoscopy, Colonscopy and stool for routine and occult blood tested. Upper GI endoscopy result:- Gastritis in antrum and healed duedonal ulcer. Colonoscopy report :Normal. and occult bleeding in stool negative. Dr prescribed Vivolib 500, Omez 500, Kinpride, Pibizyme, ursocol 300 and mild iron supplement Livogen(once daily at night). Within a week my hb levels went to 12.2 which Dr says is not bad.Other drugs described above are being used to treat gastritis and fatty liver. II have also been asked to loose weight. I am not diabetic and do not smoke or drink alcohol. My query is does gastritis cause such types of anemia , and how long should I continue to take Livogen (iron supplement)? Moreover, I am worried whether taking iron supplement will damage liver(fatty liver)further and am I in the taking the right medicnes for my condition? MY SGPT and SGOT are at normal levels at present energy levels are low, yet I am walking 20 minutes daily.My doctor loosing weight gradually through exercise and diet modifications will help, but I am worried about anemia :-too much iron :-liver damage, too less anemia. How do I strike a balance. Please advise accordingly. I am still young and keep worrying constantly due to my helath conditions.
Asked On : Mon, 3 Jan 2011
Answers:  1 Views:  321
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Welcome to HCM .
Your present hb levels are not very low and definitely not high enough to cause liver you can continue your present medications.Your low energy levels may also be due to overweight and stress.
It's good to walk daily , try to increase the duration gradually to 30 -40 min.
A balanced diet and plenty of water are very imp too.
Try to avoid excessive worrying and you may try yoga or other relaxing activities.
Wishing you good health
Answered: Wed, 24 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor